Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 527, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 26, 2016, 4:19 PM CDT for Ellis County, Harper County, Woodward County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2016, 4:19 PM CDT (21:19 UTC)
- Expired
- Jun 26, 2016, 5:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Ellis County, OK, Harper County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 131 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:38 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 26, 2:38 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Norman OK 238 PM CDT SUN JUN 26 2016 .DISCUSSION... Daily convection will be main concern with some severe weather and potential flooding the main impacts moving forward. Next couple of days weak sfc boundary(s), outflow boundaries and weak upper support will be sufficient for scattered convection. Best chance today will be near low level boundary across northern Oklahoma. A secondary area could be in southwest OK and north TX as upper low cont to spin across west Texas. This weak sfc boundary still appears to be present on Monday, a bit farther south, and will once again act as a focus for convective development throughout the day. Current atmosphere is one with plenty of instability but very little, if any shear. So storms will be slow-moving and efficient rain producers. So heavy rainfall and wind will be main concerns with a secondary hail threat. As we move forward through the work week, we see upper ridge shift back westward and northwest flow develop across the Southern Plains. This will likely lead to nearly daily chances for storms across the area. Although some severe risk will be present, main concern may turn into a water issue, in the form of flooding. Still a bit early to determine exactly where the greatest threat may end up occurring. However, currently would appear northeast half of Oklahoma would be most likely area to see multiple rounds of heavy rainfall. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 93 72 90 / 30 30 50 30 Hobart OK 72 95 72 92 / 30 20 50 30 Wichita Falls TX 74 95 74 91 / 20 20 40 40 Gage OK 68 92 68 90 / 50 20 40 20 Ponca City OK 72 90 71 89 / 60 40 40 20 Durant OK 75 94 74 90 / 20 40 50 40 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 04/30
Hazardous weather outlook, Jun 26, 2:44 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 244 PM CDT SUN JUN 26 2016 OKZ004>048-050>052-TXZ083>090-270745- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 244 PM CDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF NORTHERN OKLAHOMA. THE MARGINAL RISK EXTENDS EAST AND NORTH OF A LINE FROM NEAR FREEDOM TO TALOGA TO MULHALL TO MANNFORD. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS WESTERN AND NORTHERN OKLAHOMA INTO THE EVENING. A FEW STORMS WILL BE STRONG TO SEVERE. THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE THROUGH SUNSET. WITH THE SLOW MOVEMENT OF THE STORMS... THE PRIMARY HAZARD WILL BE LOCALLY HEAVY RAINFALL... WHICH MAY LEAD TO FLOODING. DAMAGING WINDS AND HAIL ARE ALSO POSSIBLE. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT ACROSS NORTHERN AND WESTERN OKLAHOMA... WITH A CONTINUED CONCERN FOR HEAVY RAINFALL AND FLOODING. ISOLATED SHOWERS WILL CONTINUE TO DEVELOP FARTHER SOUTH... ACROSS CENTRAL AND SOUTHERN OKLAHOMA THROUGH SUNSET. NO SEVERE STORMS ARE EXPECTED WITH THIS ACTIVITY. HOWEVER... GUSTY WINDS AND BRIEF HEAVY RAINFALL ARE POSSIBLE. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS NORTHERN OKLAHOMA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEK INTO NEXT WEEKEND. HEAVY RAIN LEADING TO FLOODING WILL BE THE BIGGEST CONCERN THROUGHOUT THE WEEK. NO ORGANIZED SEVERE WEATHER IS EXPECTED BUT A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE AT TIMES. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
In the hours before
Special weather statement, Jun 26, 2:25 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
225 PM CDT SUN JUN 26 2016
OKZ018-262000-
KINGFISHER OK-
225 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KINGFISHER COUNTY
UNTIL 300 PM CDT...
AT 222 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF DOVER...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3597 9767 3594 9768 3594 9789 3607 9796
3617 9773 3616 9770
TIME...MOT...LOC 1922Z 247DEG 13KT 3602 9784
30Special weather statement, Jun 26, 2:32 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 232 PM CDT SUN JUN 26 2016 OKZ011-262000- MAJOR OK- 232 PM CDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAJOR COUNTY UNTIL 300 PM CDT... AT 231 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRVIEW... MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3634 9824 3616 9848 3620 9868 3645 9845 TIME...MOT...LOC 1931Z 232DEG 19KT 3623 9851 30
Special weather statement, Jun 26, 2:42 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 242 PM CDT SUN JUN 26 2016 OKZ006-262015- ALFALFA OK- 242 PM CDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALFALFA COUNTY UNTIL 315 PM CDT... AT 240 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER INGERSOLL... MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3661 9837 3680 9853 3700 9838 3686 9812 TIME...MOT...LOC 1940Z 220DEG 20KT 3680 9839 30
Local storm report, Jun 26, 3:12 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT SUN JUN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND GST BURLINGTON 36.90N 98.42W
06/26/2016 E60 MPH ALFALFA OK PUBLIC
ESTIMATED 60-65 MPH WIND GUSTS.
&&
DWSpecial weather statement, Jun 26, 3:43 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 343 PM CDT SUN JUN 26 2016 OKZ011-012-015-017>019-262130- LOGAN OK-BLAINE OK-MAJOR OK-DEWEY OK-KINGFISHER OK-GARFIELD OK- 343 PM CDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN...NORTHERN BLAINE...MAJOR...NORTHEASTERN DEWEY...NORTHERN KINGFISHER AND GARFIELD COUNTIES UNTIL 430 PM CDT... AT 340 PM CDT...AN AREA OF STRONG THUNDERSTORMS STRETCHED FROM NEAR BRECKENRIDGE AND MARSHALL WEST TO LOYAL TO ORION TO NEAR SEILING...MOVING NORTHEAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3607 9741 3596 9902 3636 9884 3656 9759 TIME...MOT...LOC 2040Z 212DEG 12KT 3644 9775 3607 9814 3611 9877 30
Special weather statement, Jun 26, 3:50 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 350 PM CDT SUN JUN 26 2016 OKZ007-262115- GRANT OK- 350 PM CDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT COUNTY UNTIL 415 PM CDT... AT 348 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAKITA...MOVING NORTHEAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3681 9791 3691 9810 3700 9805 3700 9770 TIME...MOT...LOC 2048Z 212DEG 12KT 3692 9796 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:21 PM CDT | Special Weather Statement | OUN | Roger Mills | 24 min |
| Jun 26, 1:47 PM CDT | Special Weather Statement | OUN | Major | 28 min |
| Jun 26, 2:12 PM CDT | Special Weather Statement | OUN | Roger Mills | 33 min |
| Jun 26, 2:20 PM CDT | Special Weather Statement | OUN | Major | 25 min |
| Jun 26, 2:24 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 51 min |
| Jun 26, 2:25 PM CDT | Special Weather Statement | OUN | Kingfisher | 35 min |
| Jun 26, 2:32 PM CDT | Special Weather Statement | OUN | Major | 28 min |
| Jun 26, 2:42 PM CDT | Special Weather Statement | OUN | Alfalfa | 33 min |
| Jun 26, 3:03 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 42 min |
| Jun 26, 3:25 PM CDT | Areal Flood Advisory | OUN | Roger Mills | 3 hr |
| Jun 26, 3:43 PM CDT | Special Weather Statement | OUN | Garfield, Major | 47 min |
| Jun 26, 3:50 PM CDT | Special Weather Statement | OUN | Grant | 25 min |
| Jun 26, 4:16 PM CDT | Areal Flood Advisory | OUN | Blaine, Dewey, Garfield, Kingfisher, Major | 3 hr |
| Jun 26, 4:29 PM CDT | Special Weather Statement | OUN | Grant | 31 min |
| Jun 26, 4:33 PM CDT | Special Weather Statement | OUN | Kay, Noble | 27 min |
| Jun 26, 4:41 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 46 min |
| Jun 26, 4:50 PM CDT | Special Weather Statement | OUN | Beckham | 25 min |
| Jun 26, 4:56 PM CDT | Special Weather Statement | OUN | Jackson | 34 min |
| Jun 26, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 31 min |
| Jun 26, 5:03 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 44 min |
| Jun 26, 5:06 PM CDT | Special Weather Statement | OUN | Logan | 39 min |
| Jun 26, 5:35 PM CDT | Special Weather Statement | OUN | Oklahoma | 40 min |
| Jun 26, 5:45 PM CDT | Special Weather Statement | OUN | Greer | 30 min |
| Jun 26, 6:13 PM CDT | Special Weather Statement | OUN | Custer | 32 min |
| Jun 26, 6:43 PM CDT | Special Weather Statement | OUN | Kiowa | 32 min |
| Jun 26, 6:44 PM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Jun 26, 5:56 PM CDT | Special Weather Statement | OUN | Hardeman | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.